Results 1 to 9 of 9

Thread: Anyone sensitive to meds??

Hybrid View

  1. #1
    Join Date
    Sep 2008
    Location
    maryland
    Posts
    236
    Thanks
    0
    Thanked 4 Times in 4 Posts

    Default Anyone sensitive to meds??

    I am currently taking Plaquenil, Keppra, a daily prenatal vitamin, daily folic acid supplement, colace & zantac. I took midol complete the other night for cramps/bloating etc. It treats cramps, bloating, fatigue, headache, backache etc & so it has acetaminophen, caffeine, a diuretic & whatever else in it to help with the symptoms. I only took 1 pill at first(the usual dose is 2 pills every 6 hrs)..after about an hr i felt a little out of it and dizzy but it didn't really work for the pain so I took the other pill. After that kicked in I felt nauseous, lightheaded, weak, shakey etc. I thought maybe it was because I hadn't eaten so I grabbed something but it didn't make a difference. Later on I still didn't feel better so my bf checked my bp & it was 138/52. My bp usually runs around 110ish/70s or even hovers around normal range at 120/80. When my lupus is flaring it can go up to around 140/upper 80s/90. I didn't recheck my bp after the meds wore off and I was feeling better but Im pretty sure that is what caused it since I felt the way I did. I cannot take Benadryl or Sudafed because they make me jittery/anxious. Im just wondering if this is another one of those meds I wont be able to tolerate due to the lupus now or if anyone else has had any similar experiences? Why does this happen? Im interested in all stories! Thanks. -Lupie Britt

    P.S. I also seem to be overly sensitive to caffeine anymore as well..makes me shakey,jittery,and of course messes with my nystagmus i get since ive had seizures and i dont have to have a lot..even a half of a cup or too much chocolate does it...anyone with similarities?
    *LadyBug*- Epilepsy Dx: 2003 & UCTD w/SLE features Dx: 2009 SLE/Lupus Dx: May 12th 2011--Current Meds:
    Plaquenil-200mg 2x/day
    Prednisone-7.5mg 1x/day
    Methotrexate- 2.5mg 4 pills 1x/week
    Keppra-750mg 2x/day
    Daily Vitamin-1x/day
    Folic Acid- 1mg 1x/day
    Protonix 40mg 1x/day
    Bentyl- 10mg 4x/day, Miralax- 17g 1x/day
    Vit. D 800IU's 1x/day
    Lyrica- 75mg 1x/day
    Flonase 50mcg 2 sprays each 1x/day

    Wanna know my story, just ask!

    *Lord_Walters_Lady* <3

  2. #2
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hi Britt,
    I'm very sensitive to lots of meds. I can't take steroids, because I have Avascular Necrosis. I'm very sensitive to any opioid. The one time that I tried Tramadol was a day-long disaster. I'm so allergic to opioids, I can't even eat something with poppy seeds in it.
    The few times that I've been anesthetized, I take longer to come out of it than most people, and I get extremely sick. Most pain meds knock me out. Baclofen helps a bit with muscle spasms, but a whole pill will make me sleep for 14 hrs. straight and still be groggy afterward. My hubby cuts them in half for me if I'm spasming badly enough to take one.
    I'm a real mess when it comes to meds!
    As for caffeine - if I ever had to give up my daily coffee, life wouldn't be worth living! I'm also a chocoholic, so it's a good thing that I can handle caffeine!
    Hugs,
    Marla

  3. #3
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    So far I haven't had any issue with meds. I take so many that I am not sure I would even know if I was having a reaction to one or if it was just a new symptom! LOL As for caffeine... I am with Marla. Some days I would just as easily take mine via IV. I am not giving that up!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  4. #4
    Join Date
    Sep 2008
    Location
    maryland
    Posts
    236
    Thanks
    0
    Thanked 4 Times in 4 Posts

    Default

    I wasn't always that sensitive to caffeine. I love french vanilla cappuchinos!(cant spell lol)..I also love Mcdonalds sweet tea but I cant seem to drink much without getting jittery & it causing me to have to go to the bathroom. I guess I just must be sensitive to it because it hurts my stomach. Its my legal speed lol...ugh it sucks!
    *LadyBug*- Epilepsy Dx: 2003 & UCTD w/SLE features Dx: 2009 SLE/Lupus Dx: May 12th 2011--Current Meds:
    Plaquenil-200mg 2x/day
    Prednisone-7.5mg 1x/day
    Methotrexate- 2.5mg 4 pills 1x/week
    Keppra-750mg 2x/day
    Daily Vitamin-1x/day
    Folic Acid- 1mg 1x/day
    Protonix 40mg 1x/day
    Bentyl- 10mg 4x/day, Miralax- 17g 1x/day
    Vit. D 800IU's 1x/day
    Lyrica- 75mg 1x/day
    Flonase 50mcg 2 sprays each 1x/day

    Wanna know my story, just ask!

    *Lord_Walters_Lady* <3

  5. #5
    Join Date
    Dec 2010
    Location
    SF Bay Area
    Posts
    195
    Thanks
    20
    Thanked 22 Times in 20 Posts

    Default

    If Benedryl makes you feel jittery and anxious it's very important you let your doctor's know that you have developed a paradoxical response to those drugs. I didn't know what that was and before I learned about it I had developed that problem with many drugs I had taken long term. I can no longer take any benzos or antihistamines which means any time I need to go in for a small procedure I have to be given a general anesthesia. For me it got worse every time I took one of them until I felt like I was going to have a stroke because of the anxiety.

  6. #6
    Join Date
    Jan 2011
    Location
    New Hampshire
    Posts
    8
    Blog Entries
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have a terrible time with certain meds. Prendisone now makes me feel like I have had 1,000 cups of caffine! So that is out.
    I can use my opiates for pain thank goodness as I cannot take NSAIDS because of my stomach ulcers.
    I was taking this antidepressant for my fibro and I remember feeling so good, and one day, boom, I was terribly allergic to not only that one but ALL of them! I ended up in the ER just from trying another one. So I am limited to pain treatment.
    Benedryl makes me anxious as all hec, so I don't know what is wrong with me. My benzo for my vertigo works well and I pray I never have a problem with that, because my neurologist says my dizzy problem would be FAR worse without my ativan.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •